TITLE

Bulk universality for generalized Wigner matrices

AUTHOR(S)
Erdős, László; Yau, Horng-Tzer; Yin, Jun
PUB. DATE
October 2012
SOURCE
Probability Theory & Related Fields;Oct2012, Vol. 154 Issue 1/2, p341
SOURCE TYPE
Academic Journal
DOC. TYPE
Article
ABSTRACT
Consider N × N Hermitian or symmetric random matrices H where the distribution of the ( i, j) matrix element is given by a probability measure ν with a subexponential decay. Let $${\sigma_{ij}^2}$$ be the variance for the probability measure ν with the normalization property that $${\sum_{i} \sigma^2_{ij} = 1}$$ for all j. Under essentially the only condition that $${c\le N \sigma_{ij}^2 \le c^{-1}}$$ for some constant c > 0, we prove that, in the limit N → ∞, the eigenvalue spacing statistics of H in the bulk of the spectrum coincide with those of the Gaussian unitary or orthogonal ensemble (GUE or GOE). We also show that for band matrices with bandwidth M the local semicircle law holds to the energy scale M.
ACCESSION #
82301031

 

Related Articles

  • On Universality for Orthogonal Ensembles of Random Matrices. Shcherbina, M. // Communications in Mathematical Physics;Jan2009, Vol. 285 Issue 3, p957 

    We prove universality of local eigenvalue statistics in the bulk of the spectrum for orthogonal invariant matrix models with real analytic potentials with one interval limiting spectrum. Our starting point is the Tracy-Widom formula for the matrix reproducing kernel. The key idea of the proof is...

  • Random matrix theory for pseudo-Hermitian systems: Cyclic blocks. Jain, Sudhir R.; Srivastava, Shashi C. L. // Pramana: Journal of Physics;Dec2009, Vol. 73 Issue 6, p989 

    We discuss the relevance of random matrix theory for pseudo-Hermitian systems, and, for Hamiltonians that break parity P and time-reversal invariance T. In an attempt to understand the random Ising model, we present the treatment of cyclic asymmetric matrices with blocks and show that the...

  • Local Semicircle Law and Complete Delocalization for Wigner Random Matrices. Erdős, László; Schlein, Benjamin; Horng-Tzer Yau // Communications in Mathematical Physics;Apr2009, Vol. 287 Issue 2, p641 

    We consider N × N Hermitian random matrices with independent identical distributed entries. The matrix is normalized so that the average spacing between consecutive eigenvalues is of order 1/ N. Under suitable assumptions on the distribution of the single matrix element, we prove that, away...

  • Synchronizabilities of networks: A new index. Huijie Yang; Fangcui Zhao; Binghong Wang // Chaos;Dec2006, Vol. 16 Issue 4, p043112 

    The random matrix theory is used to bridge the network structures and the dynamical processes defined on them. We propose a possible dynamical mechanism for the enhancement effect of network structures on synchronization processes, based upon which a dynamic-based index of the synchronizability...

  • On the eigenproblems of PT-symmetric oscillators. Shin, K. C. // Journal of Mathematical Physics;Jun2001, Vol. 42 Issue 6 

    We consider the non-Hermitian Hamiltonian H=-d[sup 2]/dx[sup 2]+P(x[sup 2])-(ix)[sup 2n+1] on the real line, where P(x) is a polynomial of degree at most n>=1 with all non-negative real coefficients (possibly P≡0). It is proved that the eigenvalues λ must be in the sector |arg...

  • Discrete Wigner function by symmetric informationally complete positive operator valued measure. Bar-on, T. // Journal of Mathematical Physics;Jul2009, Vol. 50 Issue 7, p072106 

    We construct a version of the discrete Wigner function making use of symmetric informationally complete positive operator valued measure. We will show that this version is the natural discrete analog of continuous Wigner function. In addition, to this discrete Wigner function has many properties...

  • Gap probability in the spectrum of random matrices and asymptotics of polynomials orthogonal on an arc of the unit circle. Krasovsky, I. V. // IMRN: International Mathematics Research Notices;2004, Vol. 2004 Issue 25, p1249 

    We obtain uniform asymptotics for polynomials orthogonal on a fixed and varying arc of the unit circle with a positive analytic weight function. We also complete the proof of the large s asymptotic expansion for the Fredholm determinant with the kernel sinz/(Ï€ z) on the interval [0,s],...

  • The Spectrum of Heavy Tailed Random Matrices. Arous, Gérard; Guionnet, Alice // Communications in Mathematical Physics;Mar2008, Vol. 278 Issue 3, p715 

    Let X N be an N → N random symmetric matrix with independent equidistributed entries. If the law P of the entries has a finite second moment, it was shown by Wigner [14] that the empirical distribution of the eigenvalues of X N , once renormalized by $$\sqrt{N}$$ , converges almost...

  • A new family of integrable models in (2+1) dimensions associated with Hermitian symmetric spaces. Strachan, I. A. B. // Journal of Mathematical Physics;Jul92, Vol. 33 Issue 7, p2477 

    In a series of papers Fordy and his collaborators have studied families of integrable models in (1+1) dimensions associated with Hermitian symmetric spaces. These models were also generalized to (2+1) dimensions. However, the generalization used is not unique, and in this paper a different...

Share

Read the Article

Courtesy of THE LIBRARY OF VIRGINIA

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics